1 doctor weighed in:

Are extremely sore nipples a common side effect of mirena (levonorgestrel) iud? I've had mine 2 1/2 months and my nipples are extremely tender even showering hurts

1 doctor weighed in
Dr. Stephen Sudler
Obstetrics & Gynecology

In brief: Can be

The Mirena (levonorgestrel) iud releases small amounts of a hormone like Progesterone into your system. This can cause systemic side effects.
Breast symptoms are one of them. Hopefully they should decrease over time.

In brief: Can be

The Mirena (levonorgestrel) iud releases small amounts of a hormone like Progesterone into your system. This can cause systemic side effects.
Breast symptoms are one of them. Hopefully they should decrease over time.
Dr. Stephen Sudler
Dr. Stephen Sudler
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
28 years in practice
49M people helped
Continue
111,000 doctors available